New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Nov 2011
Total Posts : 19
   Posted 8/10/2012 10:19 AM (GMT -6)   
 Well, I took the Buspar 5 mg 2x a day for about a month ( along with the 40 mg omeprazole), and I decided not to refill the rx.  I stopped last Monday.  Other than periodic headaches  and some  mild dizziness, the side effects were not that bad.  Sometimes, I felt the globus was a little better and I would feel encouraged. But, it never went away noticably.  I am a bit more aware the globus since I stopped the Buspar (naturally!)- but I think the trouble of taking it wasn't worth the effect for me. 
 If it had been 1x a day versus 2, I might have tried longer. As it was, I was always forgetting to take the dose at the exact same time (which was important) and you had to decide to take it with or without food and stick strictly to that.  I heard you could get "brain zaps" with increased dosage, so I didn't want to increase it (and maybe have a harder time discontinuing it).
   I was already watching food intake and timing  with the omeprazole, so all of that was too much for me.  I think the doctor thought (with reason) that stress has played a BIG part of reflux for me. Maybe, a different drug or a stronger one would help, but I am a bit weary of rx merry-go-round.  Despite that opinion, he wants me to keep taking the omeprazole for now..   I am really hoping that my age is playing a part in this and menopause will bring relief. I have limited control over stress as I have to take care of my disabled child.
Sorry to disappoint those who were on the Buspar hope train with me. Has anyone here had success with anti-despressants or anti-anxiety meds?

Regular Member

Date Joined Mar 2010
Total Posts : 204
   Posted 8/10/2012 5:12 PM (GMT -6)   
Hi there,

I was given amitryptiline 35mg, which I took for 6 weeks. For a fortnight I got NO globus whatsoever, I thought it was a miracle and was so overjoyed. However the globus bounced back with a vengeance after that, and came back to stay. I still don't know why it came back, the GI didn't explain. I honestly think I would be coping with this a lot better if the experts took the time to explain things more clearly.

New Member

Date Joined Nov 2011
Total Posts : 19
   Posted 8/11/2012 9:20 AM (GMT -6)   
Zelda, I agree with you 100%. The doctor didn't seem all that confident about the Buspar to me. I think he felt he needed to offer something. Sometimes, I think they don't know what to do themselves when our situation isn't a bell-ringing emergency. His other suggestion was a referral to an ENT and I can't afford that time or money-wise at present- I'm still paying on the endoscopy. He said that the ENT was up to me though and didn't think it was vital ( I asked him that because I didn't want to be Ms. non-compliant). But, he and the nurse reacted pretty strongly when I suggested reducing the PPI. I guess this is because the endo did show some inflammation. So, I am stuck with the globus and the PPI at present.

I wondered if I should ask about another rx that might work better (for me) for the stress, but-as I said and your experience shows- it might just be another dead end.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, March 19, 2018 4:30 PM (GMT -6)
There are a total of 2,941,522 posts in 322,762 threads.
View Active Threads

Who's Online
This forum has 161161 registered members. Please welcome our newest member, AuburnAngel.
431 Guest(s), 10 Registered Member(s) are currently online.  Details
Kirky98, BDRoland, countrylover43, Potts99, cr3ativegirl, lovefishing, OriolCarol, andwes, straydog, Jack & Diane